Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 5, 2006, 3:57 PM PDT for Chelan County, Washington. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2006, 3:57 PM PDT (22:57 UTC)
- Expired
- Jul 5, 2006, 4:45 PM PDT
- In force
- 48 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:25 PM PDT | HAIL 1.25 | Dryden, WA | HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 052257 SVROTX WAC007-052345- /O.NEW.KOTX.SV.W.0026.060705T2257Z-060705T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 357 PM PDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 445 PM PDT * AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CASHMERE...OR ABOUT 14 MILES WEST OF WENATCHEE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEAVENWORTH BY 410 PM PDT LAT...LON 4746 12105 4740 12049 4787 12033 4793 12085 $$
3 follow-up statements
000 WWUS56 KOTX 052307 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 405 PM PDT WED JUL 5 2006 WAC007-052345- /O.CON.KOTX.SV.W.0026.000000T0000Z-060705T2345Z/ CHELAN WA- 405 PM PDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR CENTRAL CHELAN COUNTY... AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR DRYDEN...OR ABOUT 13 MILES WEST OF WENATCHEE...MOVING NORTH AT 20 MPH. THIS STORM APPEARS TO BE QUICKLY WEAKENING. A SECOND STORM MOVING NORTHWARD THROUGH KITTITAS COUNTY MAY REMAIN SEVERE AND CONTINUE TO PRODUCE LARGE HAIL AS IT MOVES INTO CHELAN COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... PESHASTIN AND LEAVENWORTH BY 415 PM PDT 6 MILES SOUTHEAST OF PLAIN BY 445 PM PDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT WEDNESDAY EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON. LAT...LON 4746 12105 4740 12049 4787 12033 4793 12085 $$
000 WWUS56 KOTX 052327 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 424 PM PDT WED JUL 5 2006 WAC007-052345- /O.CON.KOTX.SV.W.0026.000000T0000Z-060705T2345Z/ CHELAN WA- 424 PM PDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR CENTRAL CHELAN COUNTY... AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR PESHASTIN...OR ABOUT 15 MILES NORTHWEST OF WENATCHEE...MOVING NORTH AT 20 MPH. A SECOND SEVERE THUNDERSTORM MOVING NORTH AT 15 MPH THROUGH KITTITAS COUNTY WILL PASS THROUGH SOUTHERN CHELAN COUNTY AND PRODUCE LARGE HAIL AS WELL AS IT PASSES THROUGH RURAL AREAS OF SOUTHERN CHELAN COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF PLAIN BY 445 PM PDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT WEDNESDAY EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM PDT WEDNESDAY EVENING FOR NORTH CENTRAL WASHINGTON. LAT...LON 4746 12105 4740 12049 4787 12033 4793 12085 $$
000
WWUS56 KOTX 052336
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
434 PM PDT WED JUL 5 2006
WAC007-052345-
/O.CON.KOTX.SV.W.0026.000000T0000Z-060705T2345Z/
CHELAN WA-
434 PM PDT WED JUL 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR CHELAN COUNTY...
AT 430 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR PESHASTIN...OR
ABOUT 15 MILES NORTHWEST OF WENATCHEE...MOVING NORTH AT 15 MPH. TWO
OTHER THUNDERSTORMS MOVING NORTHWARD THROUGH KITTITAS COUNTY MAY BE
SEVERE AS THEY MOVE NORTHWARD AT 15 MPH INTO CHELAN COUNTY. ONE
STORM WILL PASS CLOSE TO WENATCHEE WHILE THE SECOND STORM WILL MOVE
THROUGH RURAL CHELAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY EVENING FOR NORTH CENTRAL WASHINGTON.
LAT...LON 4841 12066 4815 12036 4795 12007 4796 11987
4779 11999 4773 12023 4748 12033 4738 12026
4735 12011 4727 12010 4731 12058 4761 12111
4771 12106 4791 12118 4803 12114 4817 12091
4831 12105 4847 12106 4852 12095 4854 12066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:32 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 5, 2:32 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 232 PM PDT WED JUL 5 2006 .SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY. && .DISCUSSION...ACTIVE SWLY FLOW PATTERN TONIGHT THROUGH THURSDAY BEFORE MID- TO UPPER- LEVEL FLOW VEERS MORE WESTERLY AND USHERS IN A DRIER AND MORE STABLE AIR MASS ON FRIDAY. TONIGHT THROUGH FRIDAY...DEEP CONVECTION NOT AS ROBUST ALONG AND IMMEDIATELY EAST OF THE CASCADES AS PREVIOUSLY EXPECTED...BUT STILL EXPECTING A FEW STRONG/PULSE- SEVERE STORMS TO DEVELOP THERE AS AIR MASS CONTINUES TO DE-STABILIZE AHEAD OF A WEAK MID-LEVEL WAVE... EVIDENT IN WATER VAPOR IMAGERY OVER WC OREGON...THAT WILL CROSS THE AREA EARLY TONIGHT. SURFACE BASED CAPE BETWEEN 2500-3500 J/KG BASED ON SPC MESO ANALYSIS PAGE ALONG THE EAST SLOPES OF THE CASCADES. ELSEWHERE...CONVECTION BECOMING INCREASINGLY ORGANIZED IN AN EAST- WEST FASHION ALONG THE I-90 CORRIDOR IN THE IDAHO PANHANDLE. WILL CONTINUE TO MONITOR THIS REGION FOR POSSIBLE SEVERE...WHICH IS BEING ENHANCED BY UPPER LEVEL DIVERGENCE ALONG PERIPHERY OF WELL DEFINED CIRCULATION OVER CENTRAL IDAHO. BY THURSDAY...THE PARENT UPPER TROUGH LIFTS NORTHEAST ACROSS THE AREA IN A NEGATIVELY TILTED FASHION WITH FOCUS FOR CONVECTION SHIFTING WELL EAST OF TODAY/S ACTIVITY. BEST SEVERE THREAT LOOKS TO BE ACROSS THE EASTERN THIRD OF CWA. DRIER AND MORE STABLE AIR MASS SPREAD WEST TO EAST ON FRIDAY AS AREA COMES UNDER THE INFLUENCE OF A DEEPER PUSH OF MARINE AIR IN WAKE OF THE UPPER TROUGH PASSAGE. KJ/JFOX FRIDAY NIGHT THROUGH WEDNESDAY...LONGWAVE PATTERN SHOWS A CHANGE IN THIS FORECAST PERIOD IN RELATION TO TODAY AS BOTH THE LONGWAVE TROF OUT IN THE PACIFIC AND THE INLAND RIDGE SHOW SOME DE- AMPLIFICATION. THE RESULT IS MORE OF A WEST TO EAST ZONAL FLOW PATTERN OVER EASTERN WASHINGTON AND NORTHERN IDAHO DURING THIS FORECAST PERIOD. EARLIER EXTREMELY EFFICIENT MOISTURE CONNECTION TO THE SOUTH IS NOW DISPLACED WELL TO THE EAST AND AWAY FROM OUR REGION DURING THIS PERIOD PER QUICK GLANCE OF CONUS 700MB THETA-E FIELDS FROM LATEST GFS. THE ZONAL FLOW IS DEPICTED TO REMAIN VOID OF SHORTWAVES STRONG ENOUGH TO TRIGGER ANY CONVECTION UNTIL ABOUT SUNDAY ON...THEREFORE A DRY FORECAST REMAINS UNTIL SLIGHT CHANCE THUNDERSTORM WORDING GETS REINTRODUCED FROM SUNDAY ON AND EVEN THEN IT REMAINS FAIRLY WELL CONFINED TO THE NORTHEAST MOUNTAINS OF WASHINGTON AND MOUNTAINS OF THE NORTHERN IDAHO PANHANDLE GIVEN THE TENDENCY OF WESTERLY FLOW RESULTING FROM THE ZONAL PATTERN SHADOWING OUT THE LOWLANDS EAST OF THE CASCADE CREST. FORECAST TEMPERATURES STAY CLOSE TO THE WARM SIDE OF AVERAGE FOR THIS TIME OF YEAR THROUGH THIS PERIOD. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF EASTERN WA AND NORTH IDAHO THROUGH 18Z FRIDAY. THE MAIN AVIATION CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA. THROUGH THE AFTERNOON AND EVENING...LOOKS LIKE THESE STORMS COULD FIRE ANYWHERE AND SHOULD DRIFT NORTH TO NORTHEAST. GIVEN AMOUNT OF POTENTIAL INSTABILITY...STORMS WHICH FORM COULD PRODUCE LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER OFF AFTER 06Z. FX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 63 85 55 83 56 89 / 50 20 20 0 0 0 COEUR DALENE 61 85 53 84 52 90 / 50 40 30 0 0 0 PULLMAN 59 81 50 81 52 88 / 50 30 20 0 0 0 LEWISTON 65 89 60 91 61 97 / 30 30 20 0 0 0 COLVILLE 58 88 52 85 48 91 / 50 30 30 0 0 0 SANDPOINT 59 82 54 81 52 87 / 50 40 30 0 0 0 KELLOGG 59 84 53 83 55 89 / 60 40 30 0 0 0 MOSES LAKE 63 89 57 87 56 93 / 30 10 0 0 0 0 WENATCHEE 64 87 59 86 61 92 / 20 0 0 0 0 0 OMAK 63 90 56 88 56 94 / 20 10 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 5, 9:54 AM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 954 AM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>038-041>044-061700- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 954 AM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO TODAY. THIS AIRMASS...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES...MOVING IN FROM THE SOUTH...WILL RESULT IN SCATTERED THUNDERSTORM ACTIVITY BY LATER THIS AFTERNOON AND THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:51 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 39 min |
| Jul 4, 8:26 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 34 min |
| Jul 4, 8:58 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 47 min |
| Jul 4, 9:44 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 45 min |
| Jul 5, 4:46 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 59 min |
| Jul 5, 4:53 PM PDT | Flash Flood Warning | OTX | Chelan, Okanogan | 112 min |
| Jul 5, 4:57 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 63 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.